Alert archive / Wisconsin / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS La Crosse, WI

June 18, 20144 counties in Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 18, 2014, 4:01 AM CDT for 4 counties in Wisconsin. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 4:01 AM CDT (09:01 UTC)
Expired
Jun 18, 2014, 10:00 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:25 AM CDTFLASH FLOOD10 E Black River Falls, WIWATER REPORTED OVER NUMEROUS ROADS ACROSS EASTERN JACKSON COUNTY.
Jun 18, 6:30 AM CDTHEAVY RAIN 3.05Black River Falls, WI
Jun 18, 8:04 AM CDTFLASH FLOODBlack River Falls, WISTREET FLOODING IN BLACK RIVER FALLS. RAINFALL ESTIMATE OF 5 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WGUS53 KARX 180901
FFWARX
WIC001-019-053-057-181500-
/O.NEW.KARX.FF.W.0006.140618T0901Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
401 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
  SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1000 AM CDT WEDNESDAY
    
* AT 359 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK RIVER 
  FALLS...MILLSTON...HUMBIRD...NEW ROME... 
  HATFIELD...SHORTVILLE...PETENWELL LAKE...SHERWOOD...LYNN... 
  MERRILLAN...GRANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4416 9086 4462 9092 4461 9032 4425 9031
      4424 8961 4414 8961

$$

RIECK
3 follow-up statements
527 
WGUS73 KARX 181130
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 AM CDT WED JUN 18 2014

WIC001-019-053-057-181500-
/O.CON.KARX.FF.W.0006.000000T0000Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-JUNEAU WI-CLARK WI-ADAMS WI-
630 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EASTERN JACKSON...NORTHWESTERN JUNEAU...SOUTHERN CLARK AND NORTHERN
ADAMS COUNTIES...

AT 625 AM CDT...LOCAL LAW ENFORCEMENT IN BLACK RIVER FALLS WISCONSIN 
REPORTED WATER OVER ROADS IN MUCH OF EASTERN JACKSON COUNTY. NO 
REPORTS HAVE BEEN RECEIVED FROM NORTHERN JUNEAU OR ADAMS COUNTIES... 
BUT SIMILAR CONDITIONS ARE LIKELY OCCURRING.

DOPPLER RADAR ESTIMATES AS MUCH AS 3 TO 5 INCHES OF RAIN HAVE FALLEN 
ACROSS MUCH OF THE WARNED AREA. 

FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. THE ROAD 
UNDER THE WATER MAY BE WASHED OUT. MOST FLOOD DEATHS OCCUR IN 
VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4416 9086 4462 9092 4461 9032 4425 9031
      4424 8961 4414 8961

$$

RRS
056 
WGUS73 KARX 181315
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
815 AM CDT WED JUN 18 2014

WIC001-019-053-057-181500-
/O.CON.KARX.FF.W.0006.000000T0000Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-JUNEAU WI-CLARK WI-ADAMS WI-
815 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EASTERN JACKSON...NORTHWESTERN JUNEAU...SOUTHERN CLARK AND NORTHERN
ADAMS COUNTIES...

AT 810 AM CDT...LOCAL LAW ENFORCEMENT IN JACKSON COUNTY REPORTED 
STREET FLOODING IN BLACK RIVER FALLS. IN ADDITION...RADAR AND 
OBSERVER ESTIMATES OF 3 TO 5 INCHES OF RAINFALL HAVE OCCURRED 
ACROSS THE WARNING AREA. 

ALTHOUGH THE RAIN IS TAPERING OFF...THE RECENT RAIN WILL ALLOW ANY 
FLOODING TO PERSIST. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 

BLACK RIVER FALLS...NEILLSVILLE...MILLSTON...HUMBIRD...NEW ROME... 
HATFIELD...SHORTVILLE...PETENWELL LAKE...SHERWOOD...LYNN... 
MERRILLAN...GRANTON...CITY POINT AND FINLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4416 9086 4462 9092 4461 9032 4425 9031
      4424 8961 4414 8961

$$

AJ
905 
WGUS73 KARX 181503
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 AM CDT WED JUN 18 2014

WIC001-019-053-057-181512-
/O.EXP.KARX.FF.W.0006.000000T0000Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-JUNEAU WI-CLARK WI-ADAMS WI-
1003 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING FOR EASTERN JACKSON...NORTHWESTERN
JUNEAU...SOUTHERN CLARK AND NORTHERN ADAMS COUNTIES HAS EXPIRED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

PLEASE NOTE THAT A FLOOD WARNING HAS BEEN ISSUED FOR WESTERN JACKSON 
COUNTY WHERE VARIOUS COUNTY AND SECONDARY ROADS ARE CLOSED DUE TO 
FLOODING. 

LAT...LON 4416 9086 4462 9092 4461 9032 4425 9031
      4424 8961 4414 8961

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:45 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 18, 3:45 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT WED JUN 18 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.

NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.

SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.

WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.

18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.

FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.

BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.

FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...

ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.

18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.

MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014

TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.

ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET REESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....TJS
HYDROLOGY....RRS
Hazardous weather outlook, Jun 17, 6:45 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT TUE JUN 17 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-181100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
645 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE OVERNIGHT HOURS. WHILE A FEW STORMS MAY FORM OVER
THE NEXT FEW HOURS...THE MAIN THREAT AREA IS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 10 PM AND ROUGHLY 3 AM WEDNESDAY.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL...ISOLATED
TORNADOES AND DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE THREATS
SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN...AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AGAIN LATER THIS EVENING AND INTO THE
OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

WIZ017-029-181100-
TAYLOR-CLARK-
114 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN THREAT TIME IS BETWEEN 11 PM AND
4 AM.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. AS THE EVENING PROGRESSES...THE THREATS SHOULD TRANSITION
TO FLASH FLOODING FROM HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/SHEA

In the hours before

Special weather statement, Jun 18, 12:14 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT WED JUN 18 2014

WIZ061-180545-
GRANT-
1214 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT COUNTY...

AT 1214 AM CDT...A STRONG THUNDERSTORM WAS OVER PLATTEVILLE...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...ARTHUR...LIVINGSTON...ELLENBORO...UNION...BIG PATCH...
CORNELIA AND PLATTEVILLE AIRPORT.

LAT...LON 4275 9069 4292 9043 4290 9042 4264 9043
      4261 9051
TIME...MOT...LOC 0514Z 237DEG 12KT 4276 9047

WETENKAMP
Special weather statement, Jun 18, 2:07 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 AM CDT WED JUN 18 2014

WIZ017-029-180730-
CLARK-TAYLOR-
207 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND SOUTH CENTRAL
TAYLOR COUNTIES...

AT 206 AM CDT...A STRONG THUNDERSTORM WAS NEAR OWEN...OR 18 MILES
SOUTHWEST OF MEDFORD...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABBOTSFORD...COLBY...THORP...OWEN...DORCHESTER...LONGWOOD...
RESEBURG...WITHEE...CURTISS...COUNTY O AND STERLING AVENUE...ATWOOD
AND EIDSVOLD.

LAT...LON 4503 9020 4503 9032 4485 9032 4486 9083
      4503 9090 4507 9020
TIME...MOT...LOC 0706Z 263DEG 27KT 4498 9065

WETENKAMP
Special weather statement, Jun 18, 2:18 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 AM CDT WED JUN 18 2014

MNZ086-087-094-180745-
OLMSTED-DODGE-MOWER-
218 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OLMSTED...
DODGE AND NORTHWESTERN MOWER COUNTIES...

AT 218 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WEST CONCORD TO 15 MILES
SOUTHWEST OF OWATONNA...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD...
CLAREMONT...BLOOMING PRAIRIE...WASIOJA...CONCORD...MAYVILLE...OSLO...
EDEN...WALTHAM...SARGEANT...COUNTY ROADS 5 AND 6...COUNTY ROADS 1 AND
15...COUNTY ROADS 20 AND 5...HIGHWAY 14 AND COUNTY 5...HIGHWAY 56 AND
COUNTY 6 AND BROOKSIDE CAMPGROUND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9305 4419 9268 4375 9267 4377 9305
TIME...MOT...LOC 0718Z 269DEG 21KT 4427 9304 4388 9335

WETENKAMP
Special weather statement, Jun 18, 3:24 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT WED JUN 18 2014

WIZ043-044-180900-
ADAMS-JUNEAU-
324 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS AND
NORTHWESTERN JUNEAU COUNTIES...

AT 323 AM CDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN ACROSS THE
AREA. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN. AN
ADDITIONAL INCH IS POSSIBLE OVER THE NEXT HOUR WHICH MAY LEAD TO
MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
NEW ROME...PETENWELL LAKE...FINLEY...COUNTY ROADS D AND W...THE
SPRAGUE MATHER FLOWAGE...LAKE CAMELOT...LAKE SHERWOOD...MEADOW
VALLEY...NEW MINER...THE MEADOW VALLEY FLOWAGE...COUNTY ROADS D AND
G...LAKE ARROWHEAD...SPRAGUE...COUNTY ROADS G AND O...THE LEOLA MARSH
WILDLIFE AREA AND COUNTY ROADS O AND W.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4412 8960 4412 9027 4414 9028 4425 9029
      4424 8960
TIME...MOT...LOC 0823Z 244DEG 8KT 4422 9031 4421 8962

WETENKAMP
Special weather statement, Jun 18, 3:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT WED JUN 18 2014

IAZ008-018-MNZ094-180900-
FLOYD-MITCHELL-MOWER-
328 AM CDT WED JUN 18 2014

...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
FLOYD...MITCHELL AND MOWER COUNTIES...

AT 327 AM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF WASECA TO MASON CITY
MUNICIPAL AIRPORT...AND MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING 60 MPH WINDS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...OSAGE...NORA SPRINGS...GRAND MEADOW...ST. ANSGAR...ADAMS...
RICEVILLE...BROWNSDALE...LYLE...STACYVILLE...ROSE CREEK...RUDD...
FLOYD...RAMSEY...LANSING...MAYVILLE...DEXTER...MAPLEVIEW...WALTHAM
AND ELKTON.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4385 9304 4385 9269 4383 9269 4383 9256
      4309 9256 4309 9302 4350 9302 4350 9304
      4370 9305 4384 9305
TIME...MOT...LOC 0827Z 254DEG 35KT 4396 9338 4317 9332

WETENKAMP
Special weather statement, Jun 18, 3:59 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 AM CDT WED JUN 18 2014

IAZ009-019-MNZ095-181000-
HOWARD-CHICKASAW-FILLMORE-
359 AM CDT WED JUN 18 2014

...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WILL AFFECT HOWARD...
CHICKASAW AND WESTERN FILLMORE COUNTIES...

AT 359 AM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR HAYFIELD TO NEAR ROSE CREEK TO ROCKFORD...
AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW HAMPTON...SPRING VALLEY...NASHUA...RICEVILLE...ELMA...LIME
SPRINGS...WYKOFF...IONIA...JERICO...FILLMORE...CHICKASAW...
WASHINGTON...CHERRY GROVE...YORK...ALTA VISTA...OSTRANDER...
CHESTER...NORTH WASHINGTON...BASSETT AND COUNTY B 17 AND BELL AVENUE.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4348 9256 4350 9255 4350 9245 4385 9245
      4384 9221 4291 9221 4292 9255
TIME...MOT...LOC 0859Z 266DEG 32KT 4387 9289 4353 9283 4306 9293

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:39 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 17, 11:09 PM CDTSevere Thunderstorm WarningARXGrant51 min
Jun 18, 12:04 AM CDTSpecial Weather StatementARXClark26 min
Jun 18, 12:14 AM CDTSpecial Weather StatementARXGrant31 min
Jun 18, 12:21 AM CDTSevere Thunderstorm WarningARXClark24 min
Jun 18, 2:07 AM CDTSpecial Weather StatementARXClark23 min
Jun 18, 3:24 AM CDTSpecial Weather StatementARXAdams36 min
Jun 18, 5:07 AM CDTSpecial Weather StatementARXLa Crosse38 min
Jun 18, 5:42 AM CDTSpecial Weather StatementARXLa Crosse, Monroe, Vernon63 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland60 min
Jun 18, 6:01 AM CDTFlash Flood WarningARXJackson, Trempealeau4 hr
Jun 18, 6:15 AM CDTSpecial Weather StatementARXAdams, Juneau75 min
Jun 18, 6:25 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe, Richland, Vernon65 min
Jun 18, 6:43 AM CDTFlash Flood WarningARXMonroe3 hr
Jun 18, 6:49 AM CDTSpecial Weather StatementARXGrant26 min
Jun 18, 7:05 AM CDTSevere Thunderstorm WarningARXGrant40 min
Jun 18, 10:01 AM CDTAreal Flood WarningARXJackson, Trempealeau6 hr
Jun 18, 10:38 AM CDTRiver Flood WarningARXJackson44 hr
Jun 18, 10:42 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Jun 18, 3:50 PM CDTAreal Flood WarningARXJackson, Trempealeau24 hr

Nearby

Flash Flood Warnings in Wisconsin, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.